XxShadexX asked in HealthMental Health · 4 weeks ago

Besides my psychiatrist, should I also see my primary physician about this?

Hi, so yesterday, I posted a post that said:

"I was forced to take Invega Sustenna at 100mg a month, and took it once. This shot gave me severe anhedonia and I cannot feel pleasure or joy from anything.

I feel as if I have no serotonin/dopamine left, as if the drug damaged my dopamine/serotonin receptors. I have became an emotionless zombie that cannot function ever since taking this medicine.

I have no sex drive, no motivation or willpower to day anything, due to not being able to feel any emotions or anything at all.

my last shot was on July 1. It has been 4 months since then but I haven't felt any improvement at all.

I have read that Invega Sustenna has 25-49 days half life and that it takes roughly 5-6 half lives for the body to eliminate a drug.

I have also read that it usually takes 4-5 months after antipsychotics are cleared from your body for you to start feeling normal again.

Does this mean that I will have to wait for almost a year to start feeling better? Did Invega Sustenna cause permanent damage to my mesolimbic pathway?

I have heard that antipsychotics can permanently damage your dopamine and serotonin receptors and wondering if that is true?

I don't want to continue living like this and have been contemplating suicide."

Should I tell both my primary physician AND psychiatrist about this? Do you think they'd be able to help?

Thank you for any response

5 Answers

Relevance
  • 4 weeks ago
    Favorite Answer

    Psychiatrists from my understanding train as general practitioners first before branching off into psychiatry and would also have more of an understanding of the medication than your primary physician. It certainly wouldn't hurt to ask for a second opinion but it would be wise to speak with your psychiatrist first.

    The fact that you were forced to take Invega leads me to believe you were having psychotic symptoms associated with schizophrenia and may have been refusing medication.

    As your probably well aware, the negative symptoms of schizophrenia can cause a lack of motivation, blunted emotions and when coupled with depression can exacerbate it.

    Enough time has passed that the medication has almost certainly left your system and I highly doubt that the medication has caused damage to your neurotransmitter receptors.

    I'm on 150mg paliperidone every 5 weeks myself and was in a similar situation a few years back.

    Medication side effects can be horrible but it is about finding the right balance between which side effects you can live with from the different medications and at the same time finding the right dose to keep you well without impacting your life too much.

    I'm not usually an advocate of medication as they are all poisons in their own way I have been stable and alright for the past 5 years since starting sertraline.

    Therapy from a good psychologist can help and so can seeing friends, music and although I wouldn't reccomend it, alcohol.

  • 4 weeks ago

    You have been prescribed this medication for Schizophrenia or a Schizo-affective Disorder.

    You're lucky.  Most people with Schizophrenia have to take daily medications (anti-psychotics) that have to build up in the body to have a therapeutic value...whereas your once a month injection saves you from taking daily medications.  And so you are lucky to be on this to control your Schizophrenia. 

    When you received this medication, you should have been given a print out about it and any side effects it may cause.

    And so the ONLY way you can know if this is working well for you is to contact the doctor who gave you the injection and discuss your side effects with him.  

    Remember that your schizophrenia is a chronic and life long mental illness that requires anti-psychotic medication to control the symptoms.  Your Schizophrenia is caused by a chemical imbalance within your brain that causes the hallucinations and delusions associated with your illness.

  • Linda
    Lv 6
    4 weeks ago

    Yes absolutely see your primary and psychiatrist about this and try a different antidepressant. I take zoloft and wellbutrin and that combo helps me. Antipsychotic drugs make me feel sedated and anxious.

  • 4 weeks ago

    Do I smell a troll or an idiot?

  • How do you think about the answers? You can sign in to vote the answer.
  • Pearl
    Lv 7
    4 weeks ago

    i would go see your primary doctor about it

Still have questions? Get your answers by asking now.